Aa
A
A
Close
Avatar_universal
How long after giving blood will you feel off?
Okay so I gave blood over 48 hrs ago. On the first day of giving blood I was positively out of it. Unable to walk without fear of faiting, woozy, and just over all dizzy I was definitely not at my best. I was under extreme watch for at least three hours afterward. That night I went home and slept. Then the next day I woke up and felt okay. I was weak and had a headache but other than that thought I was okay. Within the hour I was gasping for air and had another dizzy/woozy spell. I'm a teen and my teacher literally ordered me to the office. I basically just slept through 2 classes and had more escorts. Never before had I'd been weak. I went home and slept for 15 hrs. Then today I woke up and had another headache. I had energy. I was scheduled to work and manged to go. However, although I have energy every so often I have to gasp for hr. I'm panting like I ran a long distance and I feel way out of shape. I think its odd that after such a long time I still don't feel normal. Is this a normal type of thing or could there be something wrong? I am drinking lots of fluids and eating as much iron as I can.
Discussion is closed
Cancel
2 Answers
Page 1 of 1
144586_tn?1284669764
It's not normal and you probably shouldn't have donated blood. I am offended by the stigma attached by school administrators to students who do not "participate".

It is likely that you have a lowered hematocrit or anemia, common in females. When you donated the number of available erythrocytes to transport oxygen were reduced.

That being said, you will undoubtedly recover fully. Take it easy, drink electrolytes, rest, and the next time you get a check-up have blood work and a hematocrit.
Discussion is closed
Cancel
351246_tn?1379685732
Hi
Welcome to the MedHelp forum!
I agree with Caregiver. Normally, you do not feel anything after blood donation—a human body can easily adjust to that blood loss). Were your hemoglobin etc tested before you donated blood. In all probability you are suffering from hypovolumic shock (a medical jargon—why don’t you just take it as shock) and also there is a huge possibility that your hemoglobin is very low.  Drink plenty of fluids and consult a doctor immediately.
Take care!
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
Top General Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1530171_tn?1448133193
Blank
TheLightSeeker
London, ON
363281_tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
144586_tn?1284669764
Blank
caregiver222
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar_f_tn
Blank
Gemfly